alexa Atrioventricular Block Related to Glucosamine/Chondroitin in a Patient Presented with Syncope Complaint

Our Group organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Atrioventricular Block Related to Glucosamine/Chondroitin in a Patient Presented with Syncope Complaint

Drug toxicity and coronary artery disease are the most frequent causes of degenerative antrioventricular (AV) complete block in adults. In the present study, development of AV block subsequent to Glucosamine/Chondroitin sulfate use in a 42 year-old male patient was evaluated. A patient with an osteoarthritis in his medical history applied to the emergency department with syncope, and an A-V block was diagnosed in the evaluation of his electrocardiogram. The patient was admitted to the coronary intensive care unit, and underlying etiology was investigated. Coronary angiography was in normal range. AV nodal functions in the electrophysiological study were considered normal. Glucosamine/Chondroitin sulfate intake was suspected as the causative factor, and sinus rhythm was achieved at the 4th hour following the cessation of the supplement. Since there is no report on the literature indicating the use of this supplement may cause AV blocks, we aimed to emphasize the necessity of being watchful for an AV block in case of Glucosamine/Chondroitin use.

Citation: Gumrukcuoglu HA, Ozturk F, Okudan YE, Gumrukcuoglu FN, Musa Sahın N (2015) Case Report: Atrioventricular Block Related to Glucosamine/ Chondroitin in a Patient Presented with Syncope Complaint . J Clin Case Rep 5:567. doi:10.4172/2165-7920.1000567

  • Share this page
  • Facebook
  • Twitter
  • LinkedIn
  • Google+
  • Pinterest
  • Blogger
Top